Alert archive / Oklahoma / Red Flag Warnings in 2006
Red Flag Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 18, 2006, 10:37 AM CDT for 21 counties in Oklahoma. It took effect at Apr 18, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 10:37 AM CDT (15:37 UTC)
- In effect from
- Apr 18, 2006, 12:00 PM CDT
- Expired
- Apr 18, 2006, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3759 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 181537 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 1037 AM CDT TUE APR 18 2006 OKZ049-053>068-070-071-073>075-182100- /O.NEW.KTSA.FW.W.0024.060418T1700Z-060419T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-LATIMER- 1037 AM CDT TUE APR 18 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH... PITTSBURG...HASKELL...LATIMER. UNSEASONAL HOT TEMPERATURES WILL PREVAIL TODAY OVER MUCH OF THE AREA...WITH TEMPERATURES SOARING WELL INTO THE 90S ACROSS EASTERN OKLAHOMA. RELATIVE HUMIDITIES REMAIN HIGH LATE THIS MORNING...BUT MUCH LOWER VALUES ARE EXPECTED THIS AFTERNOON AS A DRYLINE PUSHES THROUGH MUCH OF THE AREA. AFTERNOON RELATIVE HUMIDITIES SHOULD BOTTOM OUT AROUND 15 TO 20 PERCENT. SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AT AROUND 10 TO 20 MPH...WITH A FEW STRONGER GUSTS. THE COMBINATION OF THE HOT...DRY AND WIND CONDITIONS WILL RESULT IN DETERIORATING FIRE WEATHER CONDITIONS THROUGHOUT THE DAY. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
2 follow-up statements
000 WWUS84 KTSA 182005 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 305 PM CDT TUE APR 18 2006 OKZ049-053>068-070-071-073>075-190200- /O.CON.KTSA.FW.W.0024.000000T0000Z-060419T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-LATIMER- 305 PM CDT TUE APR 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH... PITTSBURG...HASKELL...LATIMER. DRY AIR WILL CONTINUE TO FLOW INTO THE REGION BEHIND A COLD FRONT. THE DRY AIR COMBINED WITH SURFACE TEMPERATURES INTO THE LOWER 90S THIS AFTERNOON HAVE PRODUCED RELATIVE HUMIDITY VALUES UNDER 30 PERCENT ACROSS MUCH OF EASTERN OKLAHOMA. IN ADDITION... SHIFTING WINDS... WHICH WILL INCREASE AFTER FRONTAL PASSAGE... WILL CONTRIBUTE TO A DANGEROUS FIRE WEATHER SITUATION. $$
000 WWUS84 KTSA 190146 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT TUE APR 18 2006 OKZ049-053>068-070-071-073>075-190300- /O.EXP.KTSA.FW.W.0024.000000T0000Z-060419T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-LATIMER- 846 PM CDT TUE APR 18 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH... PITTSBURG...HASKELL...LATIMER. TEMPERATURES HAVE COOLED AND HUMIDITIES HAVE RISEN SUFFICIENTLY TO ALLOW THE RED FLAG WARNING TO EXPIRE. WINDS WILL TURN TO THE NORTHWEST AND REMAIN GUSTY THROUGH MUCH OF THE OVERNIGHT HOURS. COOLER TEMPERATURES AND LIGHTER WINDS ARE EXPECTED FOR WEDNESDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 18, 4:10 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 4:10 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 410 AM CDT TUE APR 18 2006 .DISCUSSION... A MILD MID SUMMER NIGHT IS IN PROGRESS ACROSS THE AREA WITH MANY LOCATIONS IN EASTERN OKLAHOMA STILL IN THE MID TO UPPER 70S AT THIS HOUR. JULY LIKE HEAT WILL HANG AROUND ONE MORE DAY TODAY WITH FORT SMITH...FAYETTEVILLE AND MCALESTER LIKELY TO BREAK ALL TIME RECORDS FOR THE MONTH OF APRIL...RECORDS THAT WERE JUST SET OR TIED YESTERDAY. IN FACT...IF MY FORECAST NUMBERS BELOW VERIFY...FAYETTEVILLE WILL BE WARMER THAN THEY HAVE EVER BEEN BEFORE JUNE 4TH...MCALESTER WARMER THAN THEY HAVE EVER BEEN BEFORE MAY 30TH...AND FORT SMITH WARMER THAN THEY HAVE EVER BEEN BEFORE MAY 29TH. TULSA ON THE OTHER HAND MAY NOT EVEN BREAK A RECORD FOR APRIL 18TH...WHICH IS 98 SET IN 1925...ONE OF ONLY 2 DAYS EVER IN TULSA TO BE AS WARM AS 98 BEFORE MAY 29TH. MODEL LOW LEVEL THERMAL PROGS SUPPORT MAXIMUMS WARMER THAN MONDAY AT LEAST FROM INTERSTATE 44 SOUTHEAST SO THIS IS THE REASON FOR THE VERY HOT FORECAST NUMBERS BELOW. THE DRYLINE WILL ALSO PUSH DEEPER INTO OUR FORECAST AREA SO THE 98-102 READINGS THAT WERE SEEN TO ITS WEST YESTERDAY SHOULD ALSO BE SEEN FURTHER EAST TODAY. TO THE NORTHWEST OF INTERSTATE 44...A COLD FRONT WILL MOVE INTO THE AREA BY MID AFTERNOON SHUTTING DOWN THE WARMING AN HOUR OR TWO PREMATURELY AND THUS KEEPING TEMPERATURES SLIGHTLY COOLER. THUNDERSTORM CHANCES LOOK VERY SLIM ACROSS THE FORECAST AREA BUT THERE WILL BE A REMOTE CHANCE OF STORMS DEVELOPING AROUND SUNSET IN THE NORTHWEST CORNER OF ARKANSAS. LATER IN THE EVENING...STORMS THAT DEVELOP TO OUR EAST MAY BACKBUILD TOWARDS FAR SOUTHEAST OKLAHOMA SO WILL ALSO INCLUDE LOW POPS THERE TONIGHT. ANY STORM THAT CAN GET GOING WILL LIKELY BE SEVERE. TEMPERATURES WILL COOL SOME BEHIND THE FRONT WEDNESDAY BUT WILL REMAIN ABOVE NORMAL. WENT WARMER THAN GUIDANCE AS SUPPORTED BY NAM LOW LEVEL THICKNESSES AND UKMET SURFACE TEMPERATURES. RAIN CHANCES WILL INCREASE ACROSS THE SOUTHERN PART OF THE FORECAST AREA LATE WEDNESDAY NIGHT AND THURSDAY WITH CHANCES SPREADING ACROSS THE ENTIRE AREA BY FRIDAY. MODELS DIVERGE GREATLY BEYOND THIS TIME BUT THE MAJORITY SUGGEST A RETURN TO QUITE WARM WEATHER FOR APRIL BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK AS THE OLD FRONTAL BOUNDARY LIFTS BACK TO OUR NORTH. WILL DROP POPS OVER THE WEEKEND BUT KEEP LOW CHANCES GOING MONDAY AS THE ECMWF IS SHOWING THE APPROACH OF ANOTHER UPPER SYSTEM BY THE END OF THE DAY. GUIDANCE TEMPERATURES ARE MUCH TOO COOL TODAY AND REMAIN A BIT COOL TONIGHT AND WEDNESDAY. FAVORED THE UKMET TEMPERATURES WHICH HAVE OUTPERFORMED ALL GUIDANCE BY A WIDE MARGIN SO FAR THIS MONTH. && .PRELIMINARY POINT TEMPS/POPS... TUL 97 52 78 48 / 10 0 0 10 FSM 97 59 83 54 / 10 20 0 20 MLC 98 56 80 52 / 10 10 0 20 BVO 94 49 77 41 / 10 0 0 10 FYV 94 52 76 48 / 10 20 0 10 BYV 93 54 76 48 / 10 20 0 10 MKO 99 55 80 50 / 10 10 0 10 MIO 95 50 77 46 / 10 0 0 10 F10 99 54 78 49 / 10 0 0 10 HHW 97 62 84 55 / 10 20 0 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 14 LONG TERM FORECASTER ID= 5 PLATE
Hazardous weather outlook, Apr 18, 4:52 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 452 AM CDT TUE APR 18 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 AM CDT TUE APR 18 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...AFTER 7 PM. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA. ONSET...AFTER 7 PM. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...AFTER NOON. DISCUSSION... ANOTHER DAY OF RECORD BREAKING HEAT IS IN STORE TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PUSH A DRY LINE INTO EASTERN OKLAHOMA BY EARLY THIS AFTERNOON. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT ARE EXPECTED TO THE WEST OF THE DRY LINE THIS AFTERNOON...LEADING TO POTENTIALLY ENHANCED FIRE BEHAVIOR. THE AIRMASS EAST OF THE DRY LINE AND COLD FRONT WILL REMAIN STRONGLY CAPPED THROUGH THE AFTERNOON AND EVENING...THUS THUNDERSTORM DEVELOPMENT REMAINS UNLIKELY AS THE MAIN UPPER LEVEL SUPPORT REMAINS WELL TO THE NORTH. THERE IS A SLIGHT CHANCE THAT STORMS COULD BACK BUILD ALONG THE COLD FRONT TONIGHT INTO NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA. ANY STORMS THAT DEVELOP WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STRONG CAP WILL LIMIT THE POTENTIAL FOR SURFACE BASED STORM DEVELOPMENT...THUS THE TORNADO THREAT REMAINS LOW. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR FORECASTS FOR INFORMATION ON SEVERE WEATHER POTENTIAL THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL PUSH THROUGH THE AREA BY WEDNESDAY MORNING... BUT LIFT BACK NORTH WEDNESDAY NIGHT RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA LATE WEDNESDAY NIGHT. A SERIES OF UPPER LEVEL DISTURBANCES MOVING OUT OF THE SOUTHWEST ALONG WITH THE PRESENCE OF THIS BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS WELL. ANOTHER SYSTEM WILL APPROACH FROM THE WEST EARLY NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.